MAUDE Adverse Event Report: CODMAN AND SHURTLEFF, INC TRUFILL DCS SYRINGE II; NEUROVASCULAR EMBOLIZATION DEVICE

CODMAN AND SHURTLEFF, INC TRUFILL DCS SYRINGE II; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 635002
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/31/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient age, gender, weight, race, ethnicity, and medical history were not provided.Initial reporter information such as the name, phone and email address are unknown.Conclusion: the healthcare professional reported that during the coil embolization procedure of an aneurysm, the trufill dcs syringe (635002 / 96331305) was taken out of the package to be primed; after aspirating saline in the syringe, it was connected to the coil hub for priming and pressure was applied when a leak was found at the connection between the syringe and the tube tip.The trufill syringe was replaced and the procedure was completed without further issues or delay.There was no report of patient injury or complication; the complaint product was new and was stored per labeling instructions.The procedure was conducted in accordance with the instruction for use (ifu) with constant flush maintained at all time.There was no visible defect or damage noted on the product prior to the event.Based on complaint information, the device was not available to be returned for analysis.A review of the device history record (dhr) for this lot (96331305) confirmed that the product was manufactured under normal operating procedures.There were no non-conformances related to device manufacture or inspection.Since the product was not returned for analysis, no product failure analysis can be conducted and no determination of causes and possible contributing factors could be made.As such the investigation will be closed.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the coil embolization procedure of an aneurysm, the trufill dcs syringe (635002/96331305) was taken out of the package to be primed; after aspirating saline in the syringe, it was connected to the coil hub for priming and pressure was applied when a leak was found at the connection between the syringe and the tube tip.The trufill syringe was replaced and the procedure was completed without further issues or delay.There was no report of patient injury or complication; the complaint product was new and was stored per labeling instructions.The procedure was conducted in accordance with the instruction for use (ifu) with constant flush maintained at all time.There was no visible defect or damage noted on the product prior to the event.

Brand Name
TRUFILL DCS SYRINGE II
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
CODMAN AND SHURTLEFF, INC
325 paramount dr
raynham MA 02767
MDR Report Key7623536
Report Number1226348-2018-00613
Device Sequence Number1422126
Product Code HCG
UDI-Device Identifier10886704029410
UDI-Public10886704029410
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K063254
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 05/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2019
Device Catalogue Number635002
Device Lot Number96331305
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/31/2018
Initial Report FDA Received Date06/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1